Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What can cause painful urination while on medication for high cholesterol?

I am a 58 year old male in very good health, I take 5 mg statin daily for cholesterol and exercise 5x per week. Over the past two days I am experiencing pain when urinating, It subsides after a few seconds and does not last the full time urinating. But every time I urinate there is a brief stinging at the start of flow.
Wed, 5 Sep 2018
Report Abuse
Urologist 's  Response
Hi,

Painful urination that you have could e due to UTI. It is not due to side effect of Statin that you are taking for high cholesterol. Get your routine test for urine analysis done to confirm the infection.

Taking antibiotic like Cefixime and Nitrofurantoin twice daily along with urine alkalizer Citralka thrice daily. Ensure to drink more water to keep your urine dilute. It will help to control dysuria.

Hope I have answered your query. Let me know if I can assist you further.
Regards,     
Dr Patil
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What can cause painful urination while on medication for high cholesterol?

Hi, Painful urination that you have could e due to UTI. It is not due to side effect of Statin that you are taking for high cholesterol. Get your routine test for urine analysis done to confirm the infection. Taking antibiotic like Cefixime and Nitrofurantoin twice daily along with urine alkalizer Citralka thrice daily. Ensure to drink more water to keep your urine dilute. It will help to control dysuria. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr Patil